Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Headaches,advil,neck pain,pressure,pulsations

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
i have a questionj again i have been suffering from headaches for a while but lately i have been getting them more often. almost every day. i take alot of advil . my fear its aneurism. usually it starts in the neck then goes in the back then to the front and i fell the squeezing and sometimes its pulsating. today i dont have a headcjhes but something pullsating in the back of the head between the neck and bottom of the head help
Posted Sat, 28 Apr 2012 in Headache and Migraines
Answered by Dr. Rakhi Tayal 22 minutes later

Thanks for writing to us.

From the history and the symptoms provided, it seems that you might be having a tension headache. ‎The other likely causes are-
1. Anxiety/ tension- try to relax yourself, decrease alcohol or caffeine intake, take a mild sedative for a good and restful sleep, do mild aerobics, etc.
2. Eyestrain-Straining your eyes to focus on things can be a big factor of what causes headaches. You need to get your eyes examined for refraction.
4. High blood pressure- your physician can rule this out.
5. Any space occupying lesion in brain like aneurysm or tumor- This is your worry, but this is my last cause. Usually it presents with nausea, fear for light and terrible headache. It is generally not considered very early by any physician unless the person has a family history of berry aneurysms.

Since you are not having benefit with a NSAID like Advil, and presence of a persistent headache with pulsations, needs to be properly evaluated.

I would advise you to get an MRI head and neck done to rule out any organic causes including an aneurysm and if needed, an EEG may also be helpful in finding out the cause.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Follow-up: Headaches,advil,neck pain,pressure,pulsations 5 hours later
what are the risk factors for aneurism. the advil help but then headaches strats anxiety is not helping either. i dont have high blood pressure, and nobody in my family have or had aneurism. my mom suffers from migrains
Answered by Dr. Rakhi Tayal 7 hours later
Thanks for writing again.

Aneurysms are vascular malformations usually present since birth and familial predisposition is common.

Aneurysms may be caused by a hereditary defect, such as Marfan syndrome, or by aging: as our bodies age, our blood vessels lose some of their strength and resilience.

But the most common cause of aneurysms is atherosclerosis, or hardening of the arteries, which weakens the walls of the blood vessels.

Other causes include inflammatory diseases and some infectious diseases, like syphilis.

Smoking and high blood pressure increase the risk of an aneurysm. Smoking not only contributes to atherosclerosis, it also causes aneurysms to grow more quickly.

Uncontrolled high blood pressure increases the likelihood an aneurysm will rupture.

If there is no family history of aneurysms, then your chances of having them are extremely less.

It is bets to get yourself properly investigated under the guidance of your neurophysician.

Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor